Pulmonary hypertension in ROS1+ patients on TKIs

Updated: Feb 15

Two independent studies have found that ROS1+ lung cancer patients are more likely to develop blood clots than patients who have other lung cancers. Pulmonary embolisms are not uncommon in the ROS1ders. Pulmonary embolisms are a type of blood clot that can eventually result in pulmonary hypertension, because they increase pressure on the heart. Pulmonary embolisms can sometimes be caused by deep vein thrombosis (DVT), which occurs when a blood clot (thrombus) forms in one or more of the deep veins in your body usually in your legs.



Symptoms and what to do

According to the Mayo Clinic, symptoms of a DVT — which occurs when blood clots form — include: 1). pain, cramping or soreness, usually in a leg; 2) discolored skin; or 3) a feeling of warmth on the skin. Symptoms of a pulmonary embolism include: 1) sudden shortness of breath upon exertion, 2) chest pain that worsens when you take a breath; 3) cough, which may produce blood; 4) feeling lightheaded or dizzy, or 5) a rapid pulse.


Because ROS1+ patients are more likely to develop blood clots, patients should see a doctor as soon as possible when symptoms arise. An ultrasound can quickly determine whether treatment is needed.


Read more

The appearance of a blood clot in a patient taking a tyrosine kinase inhibitor (TKI) may indicate that the TKI is not entirely effective, that progression is happening, or that anticoagulation treatment needs tweaking. There isn’t data about this other than a few case studies, however there is a new letter to the editor discussing pulmonary hypertension and ALK TKIs in the Journal of Thoracic Oncology.


Other research describes the relationship between ROS1+ cancer and blood clots:

11 views0 comments

Recent Posts

See All